Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2001, 2:35 PM EDT for Cumberland County, Dauphin County, York County, Pennsylvania. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 2:35 PM EDT (18:35 UTC)
- Expired
- Jul 10, 2001, 3:15 PM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Cumberland County, PA, Dauphin County, PA, York County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:39 PM EDT | Hail 0.88 | Camp Hill, PA | Nickle sized hail was reported 2 miles north of Camp Hill. |
| Jul 10, 3:07 PM EDT | Thunderstorm Wind 50 E | Harrisburg, PA | Numerous trees and wires were reported down in Swatara Township, including the city of Harrisburg. |
| Jul 10, 3:10 PM EDT | Thunderstorm Wind 50 E | York, PA | Trees were reported down, blocking roads 2 miles northeast of York. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 101836 SVRCTP PAC041-043-133-101915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN PENNSYLVANIA DAUPHIN COUNTY IN PENNSYLVANIA CUMBERLAND COUNTY IN PENNSYLVANIA * UNTIL 315 PM EDT. * AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST FAIRVIEW...OR OVER ENOLA...MOVING EAST AT 15 MPH. LARGE HAIL IS POSSIBLE WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW CUMBERLAND AT 240 PM. PROGRESS AT 245 PM. COLONIAL PARK AND STEELTON AT 250 PM. RUTHERFORD HEIGHTS AND HIGHSPIRE AT 300 PM. SKYLINE VIEW AT 305 PM. HUMMELSTOWN AND CLIFTON AT 310 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAM#AGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4034 7704 4020 7712 4002 7662 4036 7651
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 10, 2:35 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EDT TUE JUL 10 2001 UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 538. .CTP...SVR TSTM WATCH FOR SRN HALF OF C5WA. GARTNER
In the hours before
Special weather statement, Jul 10, 10:32 AM EDT, 4 hours 3 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-102130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1032 AM EDT TUE JUL 10 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON INTO THIS EVENING... A SOUTHWEST WIND IS USHERING IN WARMER AND INCREASINGLY MOIST AIR TO CENTRAL PENNSYLVANIA TODAY. THIS IS IN ADVANCE OF A COLD FRONT WHICH WILL MOVE INTO NORTHERN PENNSYLVANIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... SOME OF WHICH MAY APPROACH SEVERE LIMITS. THE STRONGEST THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING. WIND DAMAGE WILL BE THE PRIMARY THREAT FROM THESE STORMS...ALTHOUGH HAIL...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE AS WELL. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENMING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS. GARTNER/RXR
Special weather statement, Jul 10, 1:58 PM EDT, 37 minutes before
PAZ024>028-033>036-056>059-063>066-110045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 PM EDT TUE JUL 10 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR MOST OF SOUTH-CENTRAL PENNSYLVANIA... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...DAUPHIN...FRANKLIN ...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON...MIFFLIN... PERRY...SCHUYLKILL...SOMERSET...AND YORK. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR. WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THEN THREE QUARTERS O[F AN INCH IN DIAMETER ARE POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ONDREJIK
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:37 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 53 min |
| Jul 10, 1:24 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 36 min |
| Jul 10, 1:41 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 79 min |
| Jul 10, 2:15 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 30 min |
| Jul 10, 2:46 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 41 min |
| Jul 10, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 49 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jul 10, 3:26 PM EDT | Tornado Warning | CTP | Clinton | 34 min |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 44 min |
| Jul 10, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 40 min |
| Jul 10, 3:37 PM EDT | Tornado Warning | CTP | Franklin | 23 min |
| Jul 10, 3:49 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 41 min |
| Jul 10, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 44 min |
| Jul 10, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 38 min |
| Jul 10, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 53 min |
| Jul 10, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 56 min |
| Jul 10, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 64 min |
| Jul 10, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 39 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 47 min |
| Jul 10, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 54 min |
| Jul 10, 7:14 PM EDT | Tornado Warning | CTP | Dauphin | 46 min |
| Jul 10, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.